MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952824400
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that catheter entrapment and shaft break occurred.During preparation, a 4.00x24mm promus premier¿ drug-eluting stent was advanced over 014 thruway guide wire to treat the lesion.However, the stent delivery system (sds) became stuck on the wire.When the physician attempted to remove the sds from the guidewire, the stent catheter broke.The guidewire and the sds were removed together.The procedure was completed with another thruway guidewire and another promus premier¿ stent.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: stent delivery system (sds) was returned for analysis.A visual examination of the stent found no issues on the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The distal edge of the bumper tip of the device showed signs of damage.This type of damage is consistent with excessive force being applied to the delivery system.The balloon body was reviewed and no issues were noted with the overall balloon.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination found multiple kinks along the hypotube shaft.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the outer and mid-shaft section found a break in the port exchange site.The outer extrusion section of the port site was stretched for 3.3cm before breaking.Inner extrusion damage 2mm distal of bi-component weld was also noted.There was evidence of medium inside the inner/outer lumen.The distal section of the delivery system was detached and returned loaded on guidewire.As part of the analysis, the 0.014'' guidewire was removed from the distal end of the device with no restriction noted.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is not confirmed as there was no evidence of the alleged issue or any anomalies which could have contributed to the reported difficulty.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6190923
Report Number2134265-2016-11778
Device Sequence Number893272
Product Code NIQ
UDI-Device Identifier08714729844877
UDI-Public(01)08714729844877(17)20171018(10)19197446
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2017
Device Model NumberH7493952824400
Device Catalogue Number39528-2440
Device Lot Number19197446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/20/2016
Supplement Report FDA Received Date02/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1